Doctor insights on:
Sulfa Drug Allergy
A drug allergy occurs when a person is sensitive to a medicine. Signs of allergy can include itching, rashes, breathing problems and even life threatening problems like low blood pressure and anaphylaxis. Hepatitis can occur with severe drug allergies. It is imperative to stop the ...Read more
If allergic to Bactrim (sulfamethoxazole and trimethoprim) & Ceclor, is allergy to all sulfa drugs & cephalosporins assumed?
I'm allergic to Erythromycin-anaphylaxis
Sulfa drugs- rash can I use polymyxin b sulfate eye drops?
Yes: Polymyxin is an effective anti-bacterial. You could use it without the allergies popping up as it has with others. However: are you sure you need this drop? It seems as if you are using an antibiotic for every eye inflammation, most of which are probably not bacterial. And in so doing you have sensitized yourself to antibiotics that you might need for an actual infection. ...Read more
Skin usually: Adverse reactions to Fluconazole are uncommon but can manifest in various ways, but usually involve skin reactions including mucus membranes like oral ulcers. Other organ systems that can be affected include nervous, heart, muscle, eye and kidney. I just saw a young lady with second episode of severe mouth and vaginal symptoms after Diflucan (fluconazole) dose. It happens. ...Read moreSee 1 more doctor answer
The usual culprits: The causes of allergy are many but the symptoms are predictable & limited. Hives, swelling of hands, feet, eyelids & lips called angioedema, breathing issues due to windpipe swelling or asthma & GI symptoms like nausea, vomiting, abdominal pain & diarrhea. Since Erythromycin commonly causes GI symptoms it's hard to tell if this is allergy or intolerance when skin or breathing symptoms are absent. ...Read more
Sulfa allergy?: Not all sulfas cross react. Sulfa antibiotics do not cross react with most other sulfa drugs. Of course you could develop a second allergy though it is unlikely. ...Read more
Urticaria: Cephalexin is an oral antibiotic, belongs to the class of 'cephalosporin'. People who are allergic to 'penicillin" in general, will have cross sensitivity reaction to cephalosporin as well. The drug reaction can vary from mild urticarial rash to severe anaphylaxis, which will be life a threatening situation. Sometimes cephalosporin can give 'drug induced fever' as well. Good luck ! ...Read moreSee 1 more doctor answer
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more